← Return to HEART VALVE TRANSPLANT AND SUBSEQUENT ALLERGIES

Discussion
ejs001 (@ejs001)

HEART VALVE TRANSPLANT AND SUBSEQUENT ALLERGIES

Heart & Blood Health | Last Active: Mar 13, 2019 | Replies (14)

Comment receiving replies
@lisalucier

Hello, @ejs001 — I noted you just joined Connect today and wanted to welcome you.

I truly hope things are going well for your husband heart-wise post-transplant. Great that he was able to have that done.

That is a very interesting question about the heart valve transplant and subsequent allergies.

I thought you might like to meet a few members who have talked about heart-related transplant, like @lottyfeeble21 @glinda @buckeyegurl @lupedelarosa12 @fatherscaregiver. Hoping they may have some thoughts for you on a possible connection between the allergies and the transplant. I also wanted you to meet @rosemarya and @contentandwell.

@ejs001 — sounds like you mentioned this to your husband's primary care provider, which is wise. Have you gotten to ask him or her about this development of allergic symptoms and any correlation with the transplant?

Jump to this post


Replies to "Hello, @ejs001 -- I noted you just joined Connect today and wanted to welcome you. I..."

@lisalucier @ejs001 I have not had any allergic reactions, but have had some other reactions — primarily diarrhea from the immunosuppressants. Other than that I'm good, thankfully.
I did suddenly realize recently that when they say to take the immunosuppressant either with or without food that perhaps if I changed my schedule and take it without food, my problem would improve, which it has. Primarily I did it though because the long-term effects of any drugs can be problematic. I went from taking four mg a day to 2.5, so I am very pleased about that. I end up setting an alarm to wake me up at 6:30 to take my pills, then go back to bed for another hour before I get up and have breakfast. It's a nuisance, particularly if I cannot get back to sleep, but I'm working on it, and I think for me it's the right thing to do.
JK